Mississippi, 2007

Hail in Mississippi, March 27, 2007

March 27, 2007 · NWS JAN · 1 event in 1 county or zone

A small, but potent, upper level system lifted northeast across the Ark-La-Tex region and caused a round of severe weather over that area. Further east, across the Mississippi River Valley, showers and storms did develop, but remained below severe limits except for one storm in Scott County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

A small, but potent, upper level system lifted northeast across the Ark-La-Tex region and caused a round of severe weather over that area. Further east, across the Mississippi River Valley, showers and storms did develop, but remained below severe limits except for one storm in Scott County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 27, 3:00 PM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Mar 27, 3:00 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CDT TUE MAR 27 2007

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...ALTHOUGH A FEW
THUNDERSTORMS HAVE DEVELOPED IN CENTRAL MISSISSIPPI THIS
AFTERNOON...THE THREAT FOR SEVERE THUNDERSTORMS IS CURRENTLY NEARING
OUR WESTERN PARISHES AND SOUTHEAST ARKANSAS COUNTIES. LATEST
SATELLITE IMAGERY/RUC ANALYSIS HAS THE UPPER LOW SPINNING JUST SW OF
THE OZARKS. THIS LOW IS STILL EXPECTED TO MOVE NORTH NORTHEAST
TONIGHT AND WEAKEN. THE JET STREAK ROUNDING THE BASE OF THE LOW WAS
OVER NORTHERN LOUISIANA. AS THIS SPEED MAX ROTATES OVER OUR DELTA
REGION LATER THIS AFTERNOON AND EVENING A FEW SEVERE THUNDERSTORMS
MAY MOVE INTO/DEVELOP OVER OUR WESTERN PARISHES AND COUNTIES. OUR
WARM AIRMASS IS FAIRLY UNSTABLE IN THE WEST. HIGH PRESSURE AND A
DRIER AIRMASS WAS STILL LIMITING CONVECTION IN OUR EAST. SFC DEW
POINTS WERE IN THE MID TO UPPER 60S ALONG AND WEST OF THE MS RIVER
WITH UPPER 50 DEW POINTS NOTED IN OUR EASTERN CWA. MOST OF THE
CONVECTION IS EXPECTED TO DIE DOWN AFTER SUNSET AND NO POPS WILL BE
CARRIED FOR WEDNESDAY MORNING. A RETURN TO WARM AND DRY IS EXPECTED
WEDNESDAY. MOST SITES WILL TOP OUT BETWEEN 82-85F. RIDGING SURFACE
AND ALOFT WILL BUILD BACK OVER OUR REGION WEDNESDAY AND WEDNESDAY
NIGHT IN RESPONSE TO THE LARGE DIGGING UPPER TROUGH OVER THE WESTERN
CONUS. STUCK CLOSE TO MAV GUIDANCE TEMPS WEDNESDAY AND WEDNESDAY
NIGHT. /22/

.LONG TERM...THURSDAY THROUGH NEXT TUESDAY...DID NOT MAKE ANY MAJOR
CHANGES TO THE FORECAST AT THIS POINT. THE MODELS CAME IN WARMER FOR
THE MUCH OF THE EXTENDED...IT WAS IN LINE WITH THE PREVIOUS
FORECAST...SO WENT WITH THE GUIDANCE. WARM ADVECTION WILL CONTINUE
ACROSS THE AREA WITH THE SURFACE STUCK OVER THE SOUTHEAST. EXPECTING
TEMPS TO HIT THE MID AND UPPER 80S THURSDAY AND MAYBE FRIDAY. WITH
THIS SUMMER LIKE PATTERN...AFTERNOON CU AND ISOLATED CONVECTION MAY
KEEP TEMPS FROM GETTING MUCH WARMER. THE BOUNDARY SHOULD MOVE INTO
THE AREA LATE FRIDAY INTO SATURDAY. THE MODEL HAS BACKED ON THE QPF
AMOUNTS FOR SATURDAY...BUT PLENTY OF CLOUDS AND SCATTERED SHOWERS
AND THUNDERSTORMS SHOULD LIMIT WARMING. THE BOUNDARY QUICKLY MOVES
THROUGH THE AREA AND BY SUNDAY...WARM ADVECTION KICKS BACK IN. TEMPS
SHOULD GET BACK INTO THE 80S AND MAINTAIN THROUGH THE MIDDLE OF NEXT
WEEK. WARM AIR AND MOISTURE ADVECTION AHEAD OF THE NEXT LOW PRESSURE
SYSTEM FOR EARLY NEXT WEEK...LEADS TO WARM FRONT ACROSS THE MID
SOUTH. LOOKING FOR MOSTLY WARM ADVECTION TYPE SHOWERS AND
THUNDERSTORMS TO DEVELOP ACROSS THE AREA ON TUESDAY. AT THIS POINT
THE GFS SHOWS SOME CAPE AROUND 700-800J/KG...BUT THE HIGHER AMOUNTS
REMAIN SOUTH AND WEST. WILL ADD THUNDER TO THE FORECAST. OVERALL NO
REAL CHANGES GUIDANCE VALUES MATCHED UP WELL WITH THE CURRENT
FORECAST. MADE SOME SMALL TWEAKS TO THE POPS...BUT NOT REAL CHANGES.
/07/

&&

.AVIATION...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER
THE WESTERN HALF OF THE AREA LATE THIS AFTERNOON AND EVENING WITH
LESS ACTIVITY EAST. THE CONVECTIVE ACTIVITY WILL END IN THE NORTH
TONIGHT. LIFR CONDITIONS ARE EXPECTED TO DEVELOP DUE TO FOG CENTRAL
AND SOUTH AFTER MIDNIGHT...ESPECIALLY IN AREAS THAT RECEIVE RAIN
THIS EVENING. VFR CONDITIONS ARE EXPECTED TO PREVAIL AFTER 16Z
WEDNESDAY. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       61  84  59  86 /  27   4   0   4
MERIDIAN      61  84  57  86 /  24   6   0   4
VICKSBURG     61  85  61  85 /  52   3   0   4
HATTIESBURG   62  85  59  86 /  20   5   0   5
NATCHEZ       62  83  61  83 /  49   2   0   4
GREENVILLE    61  85  61  85 /  58  10   0   5
GREENWOOD     61  82  60  86 /  53  12   0   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM/AVIATION:22
LONG TERM:07
Hazardous weather outlook, Mar 27, 2:13 PM CST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
313 PM CDT TUE MAR 27 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
282013-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
313 PM CDT TUE MAR 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND WEDNESDAY...

...THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS NORTHWESTERN
PORTIONS OF THE OUTLOOK AREA LATE THIS AFTERNOON AND EARLY
EVENING. THE MAIN AREA OF CONCERN WILL BE NORTHWEST OF A LINE
FROM NATCHEZ...TO LEXINGTON...TO GREENWOOD. HAIL UP TO AN INCH
AND WIND GUSTS NEAR 60 MPH ARE THE MAIN CONCERNS FROM ANY SEVERE
THUNDERSTORM. STRONG THUNDERSTORMS WILL ALSO BE POSSIBLE EAST OF
THE SLIGHT RISK ALONG THE I 55 CORRIDOR.

AS A STRONG DISTURBANCE OVER THE OZARKS LIFTS NORTHEAST AND
APPROACHES THE LOWER AND MID MISSISSIPPI VALLEYS THIS EVENING
...SHOWERS AND THUNDERSTORMS WILL DEVELOP. THIS DISTURBANCE WILL
COMBINE WITH OUR MODESTLY UNSTABLE AIRMASS...ADEQUATE SHEAR AND
MOISTURE TO ALLOW A FEW THUNDERSTORMS TO BECOME ORGANIZED. THESE
STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL UP TO 1 INCH AND
GUSTY WINDS NEAR 60 MPH. FARTHER EAST...ALONG THE I-55
CORRIDOR... THUNDERSTORMS WITH SMALL HAIL AND WIND GUSTS TO 40
MPH WILL BE POSSIBLE.

MOST OF THE THUNDERSTORM ACTIVITY WILL COME TO AN END SHORTLY
AFTER SUNSET.

...NON PRECIPITATION...
PATCHY DENSE FOG WILL BE POSSIBLE TONIGHT OVER THE CENTRAL AND
SOUTHERN PORTIONS OF THE OUTLOOK AREA. VISIBILITIES MAY DROP
BELOW A QUARTER AT TIMES MAKING TRAVEL HAZARDOUS. ANY FOG THAT
FORMS SHOULD BURN OFF BY 10 AM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH NEXT TUESDAY...APRIL 3RD.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The Jackson/Brandon,MS radar (KDGX), 34 km away, was scanning. The volume nearest the first event began at 22:19 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Scott

When
March 27, 4:20 PM CST to 4:27 PM CST
Where
Scott County, 2 mi NW of Pulaski to 3 mi N of Pulaski
Measured
0.75 in hail
Reported by
Public
Coordinates
32.290, -89.624

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 15747.